Morbilliform Drug Eruption. ... targetoid rash on the trunk occuring 1 week after the administration of a systemic cephalosporin. ... Pictures and symptoms of the red, scaly rash. Skin Infections.
Morbilliform rash eventually spread to the face and extremeties of the same child. Image Source: Color Atlas & Synopsis of Pediatric Dermatology Kay Shou-Mei Kane ...
The photo depicts the face of a child affected by morbilliform rash.The skin reaction is due to hypersensitivity to a medication. In this case, the affected skin areas included the face and extremeties.
Picture of Morbilliform Drug Eruption Drug hypersensitivity reaction. Morbilliform rash on the trunk occuring 1 week after the administration of a systemic cephalosporin.
The rash appears as rounded about 2 to 10 mm in diameter macular lesions. The rash is confluent in places. Morbilliform rash is a symptom of many diseases like Kawasaki disease, meningococcal petechiae, water house Friderichsen syndrome, dengue, rubella, and syphilis and echo virus. Morbilliform rash is a type of maculopapular rash.
- Signs and symptoms
Morbilliform rash, or \\"measles-like\\" maculopapular skin eruption, is commonly caused by certain drug reactions or viral diseases. Maculopapular rashes are skin eruptions that exhibit both the characteristics of a macule and papule. Macules are small, circumscribed and discolored spots on the skin. The diameter of a macule is not more than .4 inches (10 mm). Papules, on the other hand, are eruptions on the skin, which can look something like a pimple. Morbilliform rashes, therefore, are raised, discolored spots that spread symmetrically across the body.
These rashes may occur due to bacterial infections, drug reactions, and specific or non-specific viral exanthems, also known as viral rashes. A viral exanthem is non-specific if there is no exact information on the virus that has caused the rash. In such a case, the clinician identifies the presence of the virus that is likely to have caused the rash. Morbilliform rash is a \\"late drug rash.\\" It appears on the skin of the affected individual after one to two weeks of exposure to drugs, such as antibiotics or barbiturates. Drug-caused rashes of this kind are usually associated with penicillin, cephalosporins, sulphonamides, and anticonvulsants. Morbilliform rashes often occur in children affected by viral diseases such as measles, Rubella, Roseola, and Erythema infectiosum. In adults, these rashes are usually non-specific viral rashes. This type of rash is also frequently seen in patients who administer ampicillin for the treatment of mononucleosis caused by Epstein-Barr virus or cytomegalovirus. People with human immunodeficiency virus (HIV) tend to develop an acute morbilliform rash when treated with sulfa drugs.
This rash can also appear as a consequence of certain viral diseases. If antibiotics have been started for the patient during the early stages of the viral disease, then the appearance of a morbilliform rash may lead to confusion in diagnosis. Once a drug-induced morbilliform rash is diagnosed, the doctor may ask the patient to discontinue the use of a particular drug.
Usually, oral antihistamines or topical corticosteroids are prescribed for treating these types of rashes. Oral corticosteroids are avoided, as there are chances of the rash to worsen during the steroid therapy, which may lead to the wrong diagnosis. A drug-induced morbilliform rash will usually subside within almost two weeks after the discontinuation of the particular drug. When this type of rash heals, the affected skin sheds or peels, which is also known as skin desquamation.
People also ask
What are the most common causes of morbilliform rashes?
What are the symptoms of allergic reaction to medicine?
What drugs cause fixed drug eruptions?
What causes a fixed drug eruption?
Jul 18, 2020 · A skin rash is a possible symptom of COVID-19. The symptom has emerged in research studies of COVID-19 patients and as more is learned about the infection.
May 12, 2020 · Cutaneous manifestations, a well-known effect of viral infections, are beginning to be reported in patients with COVID-19 disease. These manifestations most often are morbilliform rash, urticaria, vesicular eruptions, acral lesions, and livedoid eruptions. Some of these cutaneous manifestations arise before the signs and symptoms more commonly associated with COVID-19, suggesting that they ...
Morbilliform drug eruption is a form of allergic reaction. It is mediated by cytotoxic T-cells and classified as a Type IV immune reaction. The target of attack may be drug, a metabolite of the drug, or a protein bonded to the drug.